Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 13, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 7, 2018, 2:11 PM EDT for Baker County, Bradford County, Union County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2018, 2:11 PM EDT (18:11 UTC)
- Expired
- Apr 7, 2018, 2:28 PM EDT
- In force
- 17 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baker County, FL, Bradford County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
317
WUUS52 KJAX 071811
SVRJAX
FLC003-007-125-071845-
/O.NEW.KJAX.SV.W.0013.180407T1811Z-180407T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
211 PM EDT SAT APR 7 2018
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Northeastern Bradford County in northern Florida...
Southeastern Baker County in northeastern Florida...
Northeastern Union County in northern Florida...
* Until 245 PM EDT.
* At 210 PM EDT, a severe thunderstorm was located near Raiford,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Macclenny, Glen St. Mary and Ellerbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3037 8211 3036 8209 3036 8205 3014 8205
3006 8238 3011 8243
TIME...MOT...LOC 1810Z 240DEG 21KT 3013 8233
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
SANDRIK2 follow-up statements
041
WWUS52 KJAX 071823
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
223 PM EDT SAT APR 7 2018
FLC007-125-071833-
/O.CAN.KJAX.SV.W.0013.000000T0000Z-180407T1845Z/
Bradford FL-Union FL-
223 PM EDT SAT APR 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRADFORD AND
NORTHEASTERN UNION COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3037 8211 3036 8209 3036 8205 3015 8206
3015 8230
TIME...MOT...LOC 1823Z 240DEG 21KT 3017 8225
$$
FLC003-071845-
/O.CON.KJAX.SV.W.0013.000000T0000Z-180407T1845Z/
Baker FL-
223 PM EDT SAT APR 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHEASTERN BAKER COUNTY...
At 223 PM EDT, a severe thunderstorm was located near Sanderson, or 7
miles north of Raiford, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Macclenny and Glen St. Mary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3037 8211 3036 8209 3036 8205 3015 8206
3015 8230
TIME...MOT...LOC 1823Z 240DEG 21KT 3017 8225
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
SANDRIK098
WWUS52 KJAX 071828
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
228 PM EDT SAT APR 7 2018
FLC003-071838-
/O.CAN.KJAX.SV.W.0013.000000T0000Z-180407T1845Z/
Baker FL-
228 PM EDT SAT APR 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAKER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3037 8211 3036 8209 3036 8205 3015 8206
3015 8230
TIME...MOT...LOC 1826Z 240DEG 21KT 3018 8222
$$
SANDRIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:35 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 7, 12:35 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1235 PM EDT Sat Apr 7 2018
.AFTERNOON UPDATE...Winds will markedly increase across most of
northeast Florida near or slightly above the precipice of wind
advisory criteria with strong winds above the surface mixing down
to the surface. Also Small Craft Advisory for offshore waters
tonight was added. Updated POPS on latest radar trends.
&&
(update from this morning)
.UPDATE...A mesolow has developed near the Southeast Louisiana
and southern Mississippi region this morning with cold front from
northern Georgia extending southwestward with the aforementioned
mesolow. Early this afternoon the mesolow is expected to move
eastward into Apalachicola or just south of this area over the NE
Gulf of Mexico. There is some uncertainity how this low tracks
across our region, with some models showing this feature moving
somewhere between highway 84 in Georgia and I-10 in Georgia,
generally over the Georgia / Florida border corridor while some
solutions driving the MCS and meso low southeastward parallel to
the west coast of Florida effectively cutting off the best
enhanced moisture flow. As the low track eastward or southeastward
the front will push southeastward through the day near the
Altamaha River Basin by early evening. Ahead of the front,
numerous widespread showers and thunderstorms will initiate
across the area. There is plenty of cloud cover associated with
the first batch of showers, north of highway 84 in SE GA perhaps
curtailing or markedly limiting instabilty for this afternoon.
There is a second batch of showers and thunderstorms over the Big
Bend region extending southeastward over the northern Gulf that is
moving eastward. This batch will likely move between I-10 and
south of highway 64 during the the early to mid part of the
afternoon and south of I-10 during the mid afternoon to early
evening. There may be come with small bowing segments with some
discrete supercells possible with instability and shear on the
rise ahead these storms with CAPE apex around 1000-2000 J/kg
across the FL peninsula this afternoon and early evening. The main
threat is expected to be damaging wind gusts, but an isolated
tornado or two cannot be ruled out. Widespread rainfall totals
should be between .50" to 1.25", with isolated pockets of
1.50-2.50" where some training occurs.
&&
.AVIATION...Clouds will be increasing and lowering this afternoon
with increasing chances of showers and storms this afternoon/evening.
Expect VFR conditions thru early afternoon...deteriorating to
MVFR and IFR this mid afternoon to early evening with shra/tsra
becoming widespread 20z-00z. SW winds will increase to 15-20
knots with higher gusts by early afternoon...shifting to the NW
late tonight. The storms should diminish by mid evening. Some
post storm low stratus and light rain should develop as a
weakening frontal boundary moves into north central Florida around
midnight. Some partial clearing between midnight and 4 am, with
perhaps some fog developing over areas that have received the best
rainfall from earlier today.
&&
.MARINE...A cold front will move across the waters tonight with
strong to possible severe storms late this afternoon and evening.
High pressure will build to the Northwest then North on Sunday.
The high will move toward the Northeast early in the week. The front
will then return northward as a warm front on Monday with low
pressure developing along the front off the se coast Monday night.
This low will move northeastward with another cold front crossing
the waters Tuesday night.
Rip Currents: Low risk today and moderate risk on Sunday as winds
become onshore.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 49 65 49 / 90 70 0 30
SSI 76 53 61 55 / 90 80 10 40
JAX 82 55 67 55 / 80 80 10 30
SGJ 84 58 67 58 / 60 60 10 30
GNV 81 59 75 55 / 70 70 10 30
OCF 81 62 77 57 / 60 50 20 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT this evening for Alachua-Baker-
Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
Inland Duval-Inland Nassau-Marion-Putnam-St. Johns-Union.
GA...None.
AM...Small Craft Advisory from 8 PM this evening to 4 AM EDT Sunday
for Waters from Altamaha Sound GA to Fernandina Beach FL
from 20 to 60 NM-Waters from Fernandina Beach to St.
Augustine FL from 20 to 60 NM-Waters from St. Augustine to
Flagler Beach FL from 20 to 60 NM.
&&
Cordero/Shuler/McGinnisIn the hours before
Special weather statement, Apr 7, 12:48 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1248 PM EDT SAT APR 7 2018
FLZ020-GAZ162-071730-
Hamilton FL-Echols GA-
1248 PM EDT SAT APR 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND SOUTHWESTERN ECHOLS
COUNTIES UNTIL 130 PM EDT...
At 1248 PM EDT, Doppler radar was tracking a strong thunderstorm near
Crossroads, or near Jennings, moving east at 35 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Jasper, Jennings, Blue Springs and Crossroads.
LAT...LON 3061 8326 3063 8319 3063 8314 3064 8314
3073 8277 3073 8275 3057 8272 3056 8273
3053 8271 3053 8273 3050 8271 3049 8270
3043 8321
TIME...MOT...LOC 1648Z 256DEG 30KT 3054 8315
SHULERSpecial weather statement, Apr 7, 2:04 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
204 PM EDT SAT APR 7 2018
FLZ020>022-GAZ150-071830-
Columbia FL-Hamilton FL-Suwannee FL-Ware GA-
204 PM EDT SAT APR 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLUMBIA...SUWANNEE...
EASTERN HAMILTON AND SOUTH CENTRAL WARE COUNTIES UNTIL 230 PM EDT...
At 204 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jasper to near Luraville. Movement was
east at 20 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Live Oak, Jasper, White Springs, Suwannee Springs, Suwannee Valley,
Belmont, Luraville, Mcalpin, Wellborn and Dowling Park.
LAT...LON 3023 8325 3061 8291 3058 8246 3060 8242
3066 8243 3066 8236 3002 8291 3005 8304
3011 8312 3011 8316 3009 8319 3012 8323
TIME...MOT...LOC 1804Z 274DEG 18KT 3057 8288 3017 8323
SANDRIKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 12:45 PM EDT | Wind Advisory | JAX | Baker, Bradford, Duval, Flagler, Nassau, Union | 7 hr |
| Apr 7, 12:48 PM EDT | Special Weather Statement | JAX | Hamilton | 42 min |
| Apr 7, 12:55 PM EDT | Small Craft Advisory | JAX | 15 hr | |
| Apr 7, 2:04 PM EDT | Special Weather Statement | JAX | Hamilton, Suwannee | 26 min |
| Apr 7, 2:32 PM EDT | Special Weather Statement | JAX | Baker, Columbia | 28 min |
| Apr 7, 2:56 PM EDT | Special Marine Warning | JAX | 34 min | |
| Apr 7, 2:58 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 32 min |
| Apr 7, 3:14 PM EDT | Special Marine Warning | JAX | 61 min | |
| Apr 7, 3:21 PM EDT | Special Weather Statement | JAX | Saint Johns | 24 min |
| Apr 7, 3:23 PM EDT | Special Marine Warning | JAX | 67 min | |
| Apr 7, 3:24 PM EDT | Special Weather Statement | JAX | Baker, Bradford, Columbia, Duval, Gilchrist, Union | 36 min |
| Apr 7, 3:31 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 29 min |
| Apr 7, 4:07 PM EDT | Special Weather Statement | JAX | Columbia, Gilchrist | 23 min |
| Apr 7, 4:10 PM EDT | Special Weather Statement | JAX | Duval | 35 min |
| Apr 7, 4:31 PM EDT | Special Weather Statement | JAX | Alachua, Bradford, Gilchrist, Union | 29 min |
| Apr 7, 4:34 PM EDT | Special Weather Statement | JAX | Duval | 26 min |
| Apr 7, 4:49 PM EDT | Special Marine Warning | JAX | 56 min | |
| Apr 7, 5:08 PM EDT | Special Weather Statement | JAX | Alachua, Bradford, Clay, Marion | 52 min |
| Apr 7, 5:56 PM EDT | Special Weather Statement | JAX | Flagler, Marion, Putnam, Saint Johns | 49 min |
| Apr 7, 6:10 PM EDT | Special Marine Warning | JAX | 65 min | |
| Apr 7, 6:45 PM EDT | Special Weather Statement | JAX | Flagler | 15 min |
| Apr 7, 7:03 PM EDT | Special Marine Warning | JAX | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.